Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Diabetic with hypertension having fever and diziness. Diagnosed with UTI and extremely low sodium level with high creatanin. Advise?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
My mother-in-law ,75, a diabetic for 40 years with hypertension was admitted in hospital,with high fever and severe dizzines. she was diagnosed with UTI and extremely low sodium level with high creatanin. With treatment she improved and was discharged,had good appetite. The next day her abdomen,feet,hands and face was swollen up, difficulty in breathing,stool was leaking out,she felt symptoms of hypogleacemia ,heart palpitations but she walked to the car and then to hospital. They put her in the ICU, told us she was having heart failure ,ejection fraction 25% and almost gave her nothing to eat for 3 days, she became very weak. She was shifted to a room 3 days back after they said all was stable, but is having constant burping, nausea, vomiting any food she is having, motions are smelly and 8/9 times per day,extremely weak ,in diapers ,unable to get up without help,only bones no muscle. She is under nephrology although it is a cardiac problem. How can a person able to walk become so sick after a hospital stay? Is there something wrong with the treatment/diagnosis, is it at all a cardiac failure .There has been no test for ejection fraction after she came into the room. The doctor told she might die suddenly, in six months or a year or two because heart is failing. Please advice , also let us know is this the end , a matter of days or is the nephrologist correct?
Posted Fri, 6 Sep 2013 in Hypertension and Heart Disease
Answered by Dr. Anil Grover 11 hours later
Welcome to the health care magic
I read your mail with diligence
As your mother in law having multiple problems like renal failure and congestive heart failure , both of which will have multiple effect s on the gastrointestinal system which can cause fullness of stomach and dyspepsia and indigestion and liver disease also.
And as she also has some age related problems .
She needs good nursing care and a hospital with both cardiologist and a nephrologist care.
And coming to the heart function which as you said it is EF25% means there is a high chance of getting repeated breathlessness and survival depends on the how she responding to medication and how complaint in taking medicines.
But as your descriptions her overall condotion is poor.
So join her in a nursing home with good nursing care and with both good cardiac and renal care.
Thank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor